Indiana, 2008Flooding in Indiana, March 18 to 31, 2008
March 18 to 31, 2008 · NWS IND · 35 events in 24 counties and zones
Flooding occurred across central Indiana due to heavy rain. S.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $660,000
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding occurred across central Indiana due to heavy rain. Rain of five to more than eight inches fell on the 18th and 19th in much of southern Indiana near and south of U.S. Highway 50. Many areas of southern Indiana were paralyzed for two or more days as a result. Martin County declared an emergency and told drivers to stay off the roads until flood waters receded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Mar 18, 6:30 AM EST, 4 hours earlier.
Area forecast discussion, Mar 18, 6:30 AM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 AM EDT TUE MAR 18 2008
.AVIATION DISCUSSION...FOR THE 12Z TAFS
AN ABUNDANCE OF MOISTURE WILL CONTINUE TO MOVE THROUGH TAF LOCATIONS
THROUGH THE TAF PERIOD. THIS WILL CAUSE PERIODS OF RAIN TO MOVE
THROUGH TAF LOCATIONS. MOST OF THE RA WILL BE IN THE HUF...IND AND
BMG LOCATIONS. A COLD FRONT WAS IN IOWA AND MO. CONDITIONS MAY
BRIEFLY INCREASE TO MVFR LVLS AT THE BEGINNING OF THE TAFS. AS THE
FRONT APPROACHES THEY WILL DECREASE TO IFR LVLS. THE COLD FRONT WILL
MOVE NEAR THE OHIO RVR BY THIS EVENING. AIR OVERRUNNING THE FRONT
WILL CONTINUE THE RAIN AND IFR CONDITIONS. SOME FOG WILL MOVE IN AFT
05Z. THIS WIL GIVE CONDITIONS NEAR LIFR LEVELS.
&&
.DISCUSSION...
RADAR MOSAIC/OBS/IR SAT SHOW RAIN STRETCHING FROM TX THRU IND. MOST
CG LIGHTNING STILL TO THE SW OF THE FA IN SRN IL AND MO. TEMPS WERE
IN THE LOW 40S WITH DEWPTS IN THE MID 30S TO MID 40S WITH WINDS OUT
OF THE SE AROUND 10 KTS. CURRENT RADAR ESTIMATES SHOW AROUND HALF AN
INCH OF RAIN HAS FALLEN OVR NW AND SW FA SO FAR.
FCST FOCUS IS ON POPS/QPF AMTS WITH STORM SYSTEM OVR THE FA THRU WED.
MODELS IN GOOD AGREEMENT SO WL USE A BLEND.
A STRONG UPR TROF CURRENTLY OVR THE SW WL SLOWLY MV NE FROM MEXICO
TO EAST COAST OVR THE NEXT FEW DAYS...EJECTING S/W IMPULSES THAT WL
CONTINUE TO AFFECT THE FA UNTIL THE BASE OF THE TROF PASSES THRU THE
FA BY WED EVENING. A STRONG UPR RDG OVR THE ERN US WL DIRECT THESE
IMPULSES UP FROM TX INTO INDIANA PROVIDING FORCING ALOFT AND
CREATING SFC WAVES ALONG THE FNT THAT IS STALLED OUT IN THAT SAME
LOCATION. THIS WL CONTINUE TO KEEP RAIN OVR THE FA THRU WED. WITH
THE GULF MOISTURE STREAMING UP TO THE AREA HEAVY RAIN WL CONTINUE TO
BE A THREAT. KEPT CATEGORICAL POPS FOR TODAY AND TONIGHT AS THE FNT
IS STALLED AND IMPULSES WL RIDE IT AND KEEP RAIN GOING. FOR WED
DROPPED POPS FROM NW TO SE DURING THE DAY AS THE FNT AND UPR TROF
SLIDE TO THE E. QPF AMTS APPEAR TO BE IN THE 3-4 INCH CATEGORY FOR
SRN FA AND TAPER OFF TO AROUND AN INCH OR SO IN THE NW FROM NOW THRU
WED EVENING. CONFIDENCE IN WIDESPREAD AMTS THIS HIGH IS RISING AS
MODELS ARE COMING INTO BETTER AGREEMENT IN THIS AREA. LOCAL AMOUNTS
UNDER CONVECTIVE CELLS THAT EXPERIENCE TRAINING COULD BE EVEN HIGHER.
AS FAR AS THUNDER POTENTIAL IS CONCERNED...KEPT SCT
THUNDER FOR TODAY AS H8 JET IS POINTING AT THE FA AND THERE IS SOME
ELEVATED INSTABILITY AVAILABLE. DROPPED TO ISO TONIGHT AS
INSTABILITY AXIS AND JET ARE SHIFTING EAST. BY WED HAVE NOT THUNDER
IN AS THESE ELEMENTS ARE EAST OF THE AREA AND H8 WINDS ARE SHIFTING
TO THE N.
TEMPS FROM GUIDANCE WERE SIMILAR SO USED A BLEND THRUOUT.
BY WED NT THE SYSTEM HAS MVED OUT OF THE AREA SO WENT WITH A DRY
FCST FOR WED NT AND THU. BY THU NT ANOTHER MUCH WEAKER SYSTEM
APPEARS TO BE APPROACHING THE FA AND KEPT GOING FCST OF A SLT CHC OF
RA/SN IN THE NW.
NO CHANGES NEEDED IN THE EXTENDED.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH WEDNESDAY EVENING FOR
INZ021-028>031-035>049-051>057-060>065-067>072.
&&
AVIATION...SH
PUBLIC...CP
Hazardous weather outlook, Mar 18, 4:33 AM EST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
533 AM EDT TUE MAR 18 2008
INZ028-029-035-043-044-051-060-067-068-190945-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
DAVIESS-
533 AM EDT TUE MAR 18 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
HEAVY RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT. THE HEAVY RAIN HAS THE POTENTIAL TO PRODUCE FLOODING
ACROSS THE AREA. LIGHTNING WILL ALSO BE A THREAT FROM THE EMBEDDED
THUNDERSTORMS.
FLOODING WILL CONTINUE ALONG MUCH OF THE THE WABASH RIVER AND
ALONG LOWER PORTIONS OF THE WHITE RIVER. SEE THE LATEST FLOOD
STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HEAVY RAIN IS EXPECTED TO CONTINUE INTO WEDNESDAY BEFORE COMING TO
AN END BY WEDNESDAY NIGHT. TOTAL RAINFALL AMOUNTS UP TO 4 INCHES
ARE POSSIBLE IN SOME AREAS OF CENTRAL INDIANA BY THE TIME THE RAIN
ENDS. THIS HEAVY RAIN WILL LIKELY WORSEN ONGOING FLOODING AND
CREATE NEW FLOODING PROBLEMS.
FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER AND
ALONG LOWER PORTIONS OF THE WHITE RIVER THROUGH THE END OF THE
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND ANY FLOODING
OF ROADWAYS.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ021-030-031-036>042-045>049-052>057-061>065-069>072-190945-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-MARTIN-LAWRENCE-JACKSON-JENNINGS-
533 AM EDT TUE MAR 18 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
HEAVY RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT. THE HEAVY RAIN HAS THE POTENTIAL TO PRODUCE FLOODING
ACROSS THE AREA. LIGHTNING WILL ALSO BE A THREAT FROM THE EMBEDDED
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HEAVY RAIN IS EXPECTED TO CONTINUE INTO WEDNESDAY BEFORE COMING TO
AN END BY WEDNESDAY NIGHT. TOTAL RAINFALL AMOUNTS UP TO 4 INCHES
ARE POSSIBLE IN SOME AREAS OF CENTRAL INDIANA BY THE TIME THE RAIN
ENDS. THIS HEAVY RAIN WILL LIKELY WORSEN ONGOING FLOODING AND
CREATE NEW FLOODING PROBLEMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND ANY FLOODING
OF ROADWAYS.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
Flood, Knox
- When
- March 18, 10:30 AM EST to March 31, 11:59 PM EST
- Where
- Knox County, 4.38 mi SW of Orrville to 2.32 mi SW of Orrville
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.422, -87.733
Flooding occurred along the Wabash River in southwestern Knox County due to heavy rain. Flooding continued until April 19th at 17:07.
Flood, Knox
- When
- March 18, 11:15 AM EST to March 31, 11:59 PM EST
- Where
- Knox County, 4.52 mi SE of Willis to 5.45 mi SSE of Willis
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.516, -87.302
Flooding occurred along the White River in southern Knox County due to heavy rain. Flooding continued until April 18th at 19:51.
Flood, Putnam
- When
- March 18, 12:00 PM EST to March 20, 12:00 PM EST
- Where
- Putnam County, 4.66 mi WNW of Russellville to 3.08 mi WSW of Pleasant Garden
- Cause
- Heavy Rain
- Property damage
- $12,000
- Reported by
- Newspaper
- Coordinates
- 39.876, -87.061
Flooding occurred across numerous locations in Putnam County due to heavy rain. High water closed over 18 county roads.
Flood, Monroe
- When
- March 18, 12:00 PM EST to March 20, 12:00 PM EST
- Where
- Monroe County, 2.66 mi NW of Stinesville to 5.33 mi ESE of Hindustan
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.322, -86.671
Flooding occurred in many locations throughout Monroe County. Heavy rain caused high water which closed several roads. One man was rescued by boat from the roof of a submerged vehicle. One household was submerged by the high water.
Flood, Johnson
- When
- March 18, 12:00 PM EST to March 20, 12:00 PM EST
- Where
- Johnson County, 6.06 mi NE of Rocklane to 3.67 mi NNW of Greenwood
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.673, -85.930
Flooding occurred across numerous locations in Johnson County due to heavy rain. Two people were rescued by divers after a driver ignored high water signs and became stranded in a vehicle near Franklin early in the day on the 19th. Numerous other roads were closed across Johnson County due to the high water. No injuries were reported.
Flood, Jennings
- When
- March 18, 12:00 PM EST to March 20, 12:00 PM EST
- Where
- Jennings County, 4.13 mi NNW of Zenas to 6.68 mi E of San Jacinto
- Cause
- Heavy Rain
- Property damage
- $60,000
- Reported by
- Newspaper
- Coordinates
- 39.173, -85.507
Flooding occurred across numerous locations in Jennings County due to heavy rain. Many county roads were closed due to high water. Late in the day on the 18th a woman whose car was submersed by Graham Creek east of Lovett was rescued from the flood waters. Water was also being pumped out of several homes in North Vernon.
Flood, Rush
- When
- March 18, 12:00 PM EST to March 20, 12:00 PM EST
- Where
- Rush County, 0.95 mi ENE of Raleigh to 2.67 mi NE of New Salem
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 39.754, -85.353
Heavy rains caused flooding of several roads across Rush County.
Flood, Vigo
- When
- March 18, 12:00 PM EST to March 20, 12:00 PM EST
- Where
- Vigo County, 1.88 mi S of Shirkleville to 0.79 mi SW of Prairieton
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 39.573, -87.498
Flooding occurred across many locations due to heavy rain that fell in Vigo County. High water closed many roads in the county. A motorist had to be rescued from her car after she disregarded a road closed sign. No injuries were reported.
Flood, Knox
- When
- March 18, 6:00 PM EST to March 31, 11:59 PM EST
- Where
- Knox County, 3.16 mi SW of Decker to 2.72 mi S of Decker
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.485, -87.558
Flooding occurred along the White River in southern Knox County due to heavy rain. Flooding continued until April 19th at 23:51.
Flood, Knox
- When
- March 18, 6:00 PM EST to March 31, 11:59 PM EST
- Where
- Knox County, 1.24 mi NNW of Vincennes to 0.96 mi W of Vincennes Oneal Arpt
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.697, -87.526
Flooding occurred along the Wabash River in Knox County, including near Vincennes, due to heavy rain. Flooding continued until April 16th at 15:00.
Flood, Greene
- When
- March 18, 6:30 PM EST to March 26, 3:02 PM EST
- Where
- Greene County, 1.47 mi NNE of Slinkard to 0.98 mi NNE of Slinkard
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.940, -87.041
Flooding occurred along the White River in Greene County, including near Newberry, due to heavy rain.
Flood, Jackson
- When
- March 18, 6:30 PM EST to March 24, 1:15 PM EST
- Where
- Jackson County, 0.15 mi E of Rockford to 1.21 mi NW of Rockford
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.980, -85.897
Flooding occurred along the East Fork White River in Jackson County, including near Seymour and Rockford, due to heavy rain. Flooding forced some families from their homes. Minor damage also occurred to roads. Two vehicles drove into flooded waters. No injuries were reported. Multiple roads were flooded near the river.
Flood, Greene
- When
- March 18, 7:00 PM EST to March 26, 3:41 AM EST
- Where
- Greene County, Elliston to 0.62 mi SSW of Elliston
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.030, -86.970
Flooding occurred along the White River in Greene County, including near Elliston, due to heavy rain.
Flood, Knox
- When
- March 18, 7:00 PM EST to March 31, 11:59 PM EST
- Where
- Knox County, 3.26 mi N of Vincennes to 2.49 mi NNE of Vincennes
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.727, -87.515
Flooding occurred along the Wabash River in Knox County, including near Red Skelton Bridge, due to heavy rain. Flooding continued until April 14th at 04:36.
Flood, Knox
- When
- March 18, 10:00 PM EST to March 31, 11:59 PM EST
- Where
- Knox County, Edwardsport to 1.27 mi E of Edwardsport
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.820, -87.250
Flooding occurred along the White River in Knox County, including near Edwardsport, due to heavy rain. Flooding continued until April 8th at 1630.
Flood, Daviess
- When
- March 18, 10:00 PM EST to March 31, 11:59 PM EST
- Where
- Daviess County, 4.62 mi W of Plainville to 4.15 mi W of Plainville
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.806, -87.236
Flooding occurred along the White River in western Daviess County due to heavy rain. Flooding continued until April 8th at 1630.
Flood, Decatur
- When
- March 18, 11:07 PM EST to March 20, 5:35 PM EST
- Where
- Decatur County, 0.83 mi WNW of Germantown to 0.62 mi ESE of St Paul
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.424, -85.645
Flooding occurred along the Flatrock River in Decatur County, including near St. Paul, due to heavy rain.
Flood, Shelby
- When
- March 18, 11:07 PM EST to March 20, 5:35 PM EST
- Where
- Shelby County, 2.64 mi SE of Waldron to 2.68 mi SE of Waldron
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.421, -85.638
Flooding occurred along the Flatrock River in southeastern Shelby County due to heavy rain.
Flood, Lawrence
- When
- March 18, 11:30 PM EST to March 31, 11:59 PM EST
- Where
- Lawrence County, River Vale to 0.79 mi WNW of Lawrenceport
- Cause
- Heavy Rain
- Property damage
- $12,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.770, -86.400
Flooding occurred along the East Fork White River in Lawrence County, including near Rivervale, due to heavy rain. Flooding continued until April 9th at 12:40. Multiple roads were flooded due to heavy rain.
Flood, Lawrence
- When
- March 19, 2:30 AM EST to March 31, 11:59 PM EST
- Where
- Lawrence County, 2.43 mi W of Williams to 0.85 mi W of Williams
- Cause
- Heavy Rain
- Property damage
- $12,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.794, -86.675
Flooding occurred along the East Fork White River in Lawrence County, including near Williams, due to heavy rain. Flooding continued until April 6th at 07:15. Multiple roads were flooded due to the heavy rain.
Flood, Owen
- When
- March 19, 3:00 AM EST to March 24, 7:38 PM EST
- Where
- Owen County, 0.23 mi NNW of Spencer to 1.16 mi WSW of Spencer
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.283, -86.772
Flooding occurred along the White River in Owen County, including near Spencer, due to heavy rain. Multiple roads were closed due to high water.
Flood, Clay
- When
- March 19, 3:30 AM EST to March 21, 1:24 AM EST
- Where
- Clay County, 1.94 mi NW of Bowling Green to 1.57 mi NNW of Bowling Green
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.399, -87.026
Flooding occurred along the Eel River in Clay County, including near Bowling Green, due to heavy rain.
Flood, Randolph
- When
- March 19, 4:19 AM EST to March 20, 3:30 PM EST
- Where
- Randolph County, 1.23 mi W of Deerfield to 0.34 mi W of Deerfield
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.283, -85.003
Flooding occurred along the Mississinewa River in Randolph County, including near Ridgeville, due to heavy rain.
Flood, Shelby
- When
- March 19, 4:30 AM EST to March 21, 12:46 PM EST
- Where
- Shelby County, 1.24 mi NW of Shelbyville to 0.66 mi NNE of Shelbyville
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.534, -85.795
Flooding occurred along the Big Blue River in Shelby County, including in Shelbyville, due to heavy rain.
Flood, Morgan
- When
- March 19, 5:30 AM EST to March 23, 9:21 AM EST
- Where
- Morgan County, 1.95 mi WSW of Centerton to 1.77 mi SE of Beech Grove
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.506, -86.412
Flooding occurred on the White River in Morgan County, including near Centerton, due to heavy rain.
Flood, Johnson
- When
- March 19, 5:52 AM EST to March 22, 3:40 AM EST
- Where
- Johnson County, 2.18 mi NW of Edinburg to 1.93 mi NW of Edinburg
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.371, -86.000
Flooding occurred along Sugar Creek in Johnson County, including near Edinburgh, due to heavy rain.
Flood, Lawrence
- When
- March 19, 6:00 AM EST to March 31, 11:59 PM EST
- Where
- Lawrence County, 1.59 mi NNE of Coxton to 1.54 mi WNW of Coxton
- Cause
- Heavy Rain
- Property damage
- $12,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.852, -86.543
Flooding occurred along the East Fork White River in Lawrence County, including near Bedford, due to heavy rain. Flooding continued until April 5th at 14:50. Multiple roads were flooded due to heavy rain.
Flood, Tippecanoe
- When
- March 19, 7:00 AM EST to March 26, 11:00 AM EST
- Where
- Tippecanoe County, 2.14 mi N of Welborn Arpt to 0.86 mi W of Lafayette
- Cause
- Heavy Rain
- Property damage
- $12,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.481, -86.883
Flooding occurred along the Wabash River in Tippecanoe County, including near Lafayette, due to heavy rain.
Flood, Bartholomew
- When
- March 19, 7:00 AM EST to March 21, 5:45 PM EST
- Where
- Bartholomew County, 1.02 mi SW of Riverview Acres to 1.8 mi SSW of Riverview Acres
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.238, -85.931
Flooding occurred along the Flatrock River in Bartholomew County, including near Columbus, due to heavy rain. Multiple roads were flooded due to the heavy rain.
Flood, Martin
- When
- March 19, 9:30 AM EST to March 31, 11:59 PM EST
- Where
- Martin County, Shoals to 1.72 mi NW of Shoals
- Cause
- Heavy Rain
- Property damage
- $60,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.670, -86.780
Flooding occurred along the East Fork White River in Martin County, including near Shoals, due to heavy rain. Flooding continued until April 5th at 22:37. Martin County was under a state of emergency on March 19th. Several roads were flooded due to the heavy rain.
Flood, Madison
- When
- March 19, 9:50 AM EST to March 21, 11:17 AM EST
- Where
- Madison County, Anderson to 0.66 mi ESE of Anderson
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.100, -85.680
Flooding occurred along the White River in Madison County, including near Anderson, due to heavy rain.
Flood, Delaware
- When
- March 19, 10:07 AM EST to March 20, 8:18 PM EST
- Where
- Delaware County, 1.19 mi SSE of Delaware Co Arpt to 1.4 mi N of Muncie
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.214, -85.394
Flooding occurred along the White River in Delaware County, including near Muncie, due to heavy rain. Multiple County Roads were closed with high water near the White River. On the 19th, one woman had to be rescued from her car after she drove into flood waters. No injuries were reported.
Flood, Bartholomew
- When
- March 19, 3:00 PM EST to March 22, 6:07 AM EST
- Where
- Bartholomew County, 2.1 mi N of Garden City to 1.23 mi NNW of Garden City
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.210, -85.936
Flooding occurred along the East Fork White River in Bartholomew County, including near Columbus, due to heavy rain. Multiple roads were flooded due to heavy rain. A school bus had to be rescued from flood waters on March 27th west of Columbus. No injuries were reported.
Flood, Hamilton
- When
- March 19, 5:30 PM EST to March 22, 1:26 AM EST
- Where
- Hamilton County, Noblesville to 0.35 mi E of Noblesville
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.050, -86.020
Flooding occurred along the White River in Hamilton County, including near Noblesville, due to heavy rain.
Flood, Marion
- When
- March 19, 7:15 PM EST to March 22, 10:18 AM EST
- Where
- Marion County, 1.37 mi E of Nora to 1.32 mi ESE of Nora
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.916, -86.105
Flooding occurred along the White River in Marion County, including near Nora, due to heavy rain.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, March 18 to 23, 20082 deaths · 2 injured · $30 million · 19 events
- Flash Flood and Flooding in Missouri, March 18 to 21, 20081 death · $23 million · 12 events
- Tornado and Flash Flooding in Arkansas, March 18, 20081 death · $535,000 · EF1 · 10 events
- Flash Flooding and Flooding in Ohio, March 18 to 19, 20081 death · $158,000 · 21 events
- Flooding in Arkansas, March 18 to 31, 2008$97 million · 24 events
- Tornadoes and Flash Flood in Texas, March 18, 2008$3.5 million · EF1 · 5 events
- Flooding in Arkansas, March 18 to 31, 2008$7.6 million · 6 events
- Flash Flooding and Flooding in Indiana, March 18 to 27, 2008$3.5 million · 21 events
- Flooding in Missouri, March 18 to 23, 2008$3.8 million · 4 events
- Wildfire in Texas, March 18 to 20, 20081 injured · $1.2 million · 7 events
- Flooding in Kentucky, March 18 to 21, 2008$852,000 · 17 events
- Flooding in Indiana, March 18 to 23, 2008$1.1 million · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84266, 82933, 84875, 84880, 84910, 84913, 84916, 84919, 82939, 84258, 82930, 82969, 82928, 84257, 82931, 82932, 84276, 84277, 82983, 84203, 82926, 82959, 84275, 82944, 82924, 84304, 84200, 84235, 84303, 84227, 84688, 84853, 82964, 84687, 84686.